Alert archive / Indiana / Special Weather Statements in 2017

Special Weather Statement, NWS Northern Indiana

June 19, 2017Fulton County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 19, 2017, 4:16 PM EDT for Fulton County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 4:16 PM EDT (20:16 UTC)
Expired
Jun 19, 2017, 4:45 PM EDT
In force
29 min
Issued by
NWS Northern Indiana

County Fulton County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

441 
WWUS83 KIWX 192016
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT MON JUN 19 2017

INZ015-192045-
Fulton-
416 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON COUNTY...

At 416 PM EDT, a strong thunderstorm was located near Culver, or 10
miles northeast of Winamac, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rochester, Leiters Ford, Tiosa and Delong. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4117 8647 4117 8616 4099 8620 4110 8647
TIME...MOT...LOC 2016Z 279DEG 24KT 4115 8643 

$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 19, 1:32 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 19, 1:32 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
132 PM EDT Mon Jun 19 2017

.SYNOPSIS...
Issued at 140 AM EDT Mom Jun 18 2017

A strong low pressure system over southeast Ontario will move
slowly northeast early this week resulting in cooler and less
humid air over our area. A couple of troughs rotating around the
Ontario low are expected to cause scattered showers and a few
thunderstorms in our area today and Tuesday. High pressure will
move across our area Wednesday providing fair weather. The high
will move east late this week as a cold front approaches from the
northwest, resulting in warmer more humid conditions with a chance
of thunderstorms.

&&

.SHORT TERM...(Tonight and Tuesday)
Issued at 132 PM EDT Mon Jun 19 2017

Sw trough spreading ewd across cntrl lake MI triggering sct tsra
this aftn esp along sfc composite lake breeze confluent zone from nw
IN through srn MI. Expect coverage will widen further through mid
aftn in response to continued favorable sfc based destabilization as
cold pool aloft deepens overhead. Otherwise activity will pull
quickly ewd out out of the cwa by evening.

Similar situation expected tomorrow as nw flow aloft across the
lakes continues before breaking long term. Upstream sw dropping
through MB looks fairly robust per water vapor imagery. Fittingly
bulk of latest and prior CAMS models point to vigorous convective
development by mid aftn Tue along leading edge of mid level trough.
Given attendant speed max nr 80kts and focused ascent plume likely
to see some loose organization.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 132 PM EDT Mon Jun 19 2017

Tricky period stemming from tropical disturbance developing through
the northern Gomex and eventual northward progression into the mid
MS/lower OH valley late period.

Start of the period features newd progression of mean troughing
through se Canada and upstream height rises across the lakes. More
summer like weather expected as a result as sw flow deepens across
the area swd of next vigorous disturbance amplifying through srn
Canada dys 4-5 (Thu/Fri) with active w-e oriented frontal zone
aligned through the srn lakes/OH valley. In absence of a more
concerted model consensus at this range will generally follow
blended guidance in lieu of a more compelling solution.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 132 PM EDT Mon Jun 19 2017

An upper level disturbance combined with cold air aloft this
afternoon will sct showers/storms this afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...JT/Skipper
SHORT TERM...T
LONG TERM...T
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 4:34 AM EDT, 11 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
434 AM EDT Mon Jun 19 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200845-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
434 AM EDT Mon Jun 19 2017 /334 AM CDT Mon Jun 19 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today...mainly this afternoon and
early evening. An isolated strong storm is possible with small hail
and gusty winds. Widespread severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms Tuesday...and at times from
Wednesday night through Sunday. It is too early to determine the risk
for severe weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-200845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
434 AM EDT Mon Jun 19 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

There is a chance for thunderstorms today. An isolated strong storm
with small hail and gusty winds is possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance for thunderstorms Tuesday...and at times from
Wednesday night through Sunday. It is too early to determine the risk
for severe weather.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Special weather statement, Jun 19, 3:38 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Northern Indiana
338 PM EDT MON JUN 19 2017

INZ003-004-012-014-192015-
La Porte-St. Joseph-Marshall-Starke-
338 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOSEPH...
NORTHEASTERN STARKE...NORTHWESTERN MARSHALL AND EAST CENTRAL LA PORTE
COUNTIES...

At 337 PM EDT/237 PM CDT/, a strong thunderstorm was located near
Kingsford Heights, or 10 miles north of Knox, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Walkerton, Hamlet, Koontz Lake, South Center, Donaldson, Salem
Heights, Tyner and Grovertown.

LAT...LON 4141 8669 4151 8666 4150 8639 4133 8641
TIME...MOT...LOC 1937Z 285DEG 16KT 4144 8664

NWS
Local storm report, Jun 19, 3:39 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND GST     OTTAWA                  41.02N 84.04W
06/19/2017  E40 MPH          PUTNAM             OH   TRAINED SPOTTER

            ESTIMATED 30-40 MPH GUST AT OTTAWA CO.
            FAIRGROUNDS.

&&

MCD
Local storm report, Jun 19, 3:40 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
340 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND GST     3 WNW GILBOA            41.04N 83.98W
06/19/2017  M60 MPH          PUTNAM             OH   ASOS

&&

GH
Local storm report, Jun 19, 3:53 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     5 N DESHLER             41.28N 83.90W
06/19/2017                   HENRY              OH   EMERGENCY MNGR

            POWER LINES DOWN ON COUNTY ROAD 2 AND ST.
            RT. 281 IN HENRY COUNTY, OH. DISPATCH HAS
            RECEIVED SEVERAL CALLS.

&&

MCD
Local storm report, Jun 19, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
415 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     NAPOLEON                41.39N 84.14W
06/19/2017                   HENRY              OH   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR. 3 SEPARATE
            REPORTS OF TREES DOWN IN THE CITY OF
            NAPOLEON.

&&

GH
Special weather statement, Jun 19, 4:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
416 PM EDT MON JUN 19 2017

INZ015-192045-
Fulton-
416 PM EDT MON JUN 19 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FULTON COUNTY...

At 416 PM EDT, a strong thunderstorm was located near Culver, or 10
miles northeast of Winamac, moving east at 30 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rochester, Leiters Ford, Tiosa and Delong.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4117 8647 4117 8616 4099 8620 4110 8647
TIME...MOT...LOC 2016Z 279DEG 24KT 4115 8643

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 12:39 PM EDTSpecial Weather StatementIWXWabash36 min
Jun 19, 1:09 PM EDTSpecial Weather StatementIWXNoble36 min
Jun 19, 1:15 PM EDTSpecial Weather StatementIWXAllen, Grant, Huntington, Wells45 min
Jun 19, 1:26 PM EDTSpecial Weather StatementIWXSteuben34 min
Jun 19, 1:38 PM EDTSpecial Weather StatementIWXNoble37 min
Jun 19, 1:59 PM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells31 min
Jun 19, 2:09 PM EDTSpecial Weather StatementIWXDeKalb51 min
Jun 19, 2:19 PM EDTSevere Thunderstorm WarningIWXDeKalb41 min
Jun 19, 2:36 PM EDTSpecial Weather StatementIWXKosciusko24 min
Jun 19, 2:50 PM EDTSpecial Weather StatementIWXStarke25 min
Jun 19, 3:22 PM EDTSpecial Weather StatementIWXMarshall23 min
Jun 19, 3:31 PM EDTSpecial Weather StatementIWXWhitley29 min
Jun 19, 3:38 PM EDTSpecial Weather StatementIWXStarke37 min
Jun 19, 4:22 PM EDTSpecial Weather StatementIWXMarshall53 min
Jun 19, 4:43 PM EDTSpecial Weather StatementIWXAllen32 min
Jun 19, 4:50 PM EDTSpecial Weather StatementIWXMarshall25 min
Jun 19, 4:56 PM EDTSpecial Weather StatementIWXFulton34 min
Jun 19, 5:18 PM EDTSpecial Weather StatementIWXMarshall27 min
Jun 19, 5:35 PM EDTSpecial Weather StatementIWXSaint Joseph25 min
Jun 19, 6:05 PM EDTSpecial Weather StatementIWXElkhart, Marshall25 min
Jun 19, 6:50 PM EDTSpecial Weather StatementIWXDeKalb, LaGrange, Noble, Steuben25 min
Jun 19, 7:09 PM EDTSpecial Weather StatementIWXWhitley36 min
Jun 19, 7:15 PM EDTSpecial Weather StatementIWXDeKalb, Steuben30 min
Jun 19, 7:43 PM EDTSpecial Weather StatementIWXAdams, Huntington, Wells32 min
Jun 19, 2:33 PM EDTSpecial Weather StatementIWXVan Wert42 min
Jun 19, 2:52 PM EDTSpecial Weather StatementIWXHenry, Putnam38 min
Jun 19, 2:57 PM EDTSpecial Weather StatementIWXAllen33 min
Jun 19, 7:49 PM EDTSpecial Weather StatementIWXWilliams26 min

Nearby

Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.